MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 2099-2250
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device evaluated by manufacturer? device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the constrained liner out of the acetabular shell.Intra-operatively, the metal ring of the constrained liner was reported as broken ("snapped"), and the inner edge of the shell was reported as being asymmetric due to wear.A 54mm series ii acetabular shell, 50mm howmedica osteonics constrained acetabular insert, and stryker femoral head were revised to a trident ii shell with 6 screws, a trident constrained liner, and another stryker femoral head.Rep confirmed there were no allegations against the femoral head.The explants are available for return.Otherwise, rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
An event regarding disassociation involving constrained acetabular insert was reported.The event was confirmed.Method & results: device evaluation and results: there appears to be damage on the surface from contact with mating parts of the insert.The locking ring has been deformed.Damage was observed on the shell and liner consistent with contact against the locking wire.The locking wire was likely deformed out of the channel on the liner and was impinged against the liner and shell causing the damage observed on both surfaces.Damage to the locking ring has been known to compromise the seating of the acetabular insert into the shell.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: no further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the constrained liner out of the acetabular shell.Intra-operatively, the metal ring of the constrained liner was reported as broken ("snapped"), and the inner edge of the shell was reported as being assymetric due to wear.A 54mm series ii acetabular shell, 50mm howmedica osteonics constrained acetabular insert, and stryker femoral head were revised to a trident ii shell with 6 screws, a trident constrained liner, and another stryker femoral head.Rep confirmed there were no allegations against the femoral head.The explants are available for return.Otherwise, rep confirmed that no further information is available.

Brand Name
CONSTRAINED ACETABULAR INSERTS
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8897456
Report Number0002249697-2019-02867
Device Sequence Number259968
Product Code KWZ
UDI-Device Identifier07613327031430
UDI-Public07613327031430
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P960047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number2099-2250
Device Lot Number4887J9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR